Order Now
whatsapp
sample banner

220 Downloads

Need to develop a concept map for the topic LEFT HEART and answer THREE QUESTIONS related and Exacerbation Left Heart failure.

Answer to Question 1:

The pathogenesis of an acute exacerbation of heart failure includes reduction of cardiac output to the circulatory system. The primary indications are often demonstrated because of the effects on pulmonary circulation. Due to systolic dysfunction of the heart, the expulsion fraction is reduced and leave an increased amount of blood inside the left ventricle (MarínGarcía, 2016). In case of left-sided heart failure, the heart fails to adequately pump the blood out into the entire system. The pumping action of the heart enables to move oxygenated blood from the lungs towards left atrium, left ventricle and then to the rest of the human system. The left ventricle of the heart provides majority of the pumping power of the heart, hence, it is comparatively larger than the other heart chambers of and crucial for normal functioning. During left-sided heart failure, the left side of the heart work harder to pump adequate amount of blood. There are majorly two types of mechanisms evident in left heart failure: diastolic and systolic failure (Garcia, 2008). In diastolic dysfunction, the left ventricle fails to normally relax as the associated muscles become stiff. The heart, thereby, cannot fill with blood in adequate amount while resting between individual beats. Whereas, the left ventricle fails to contract normally in systolic failure. Therefore, the heart fails to pump out blood into the circulation. The clinical manifestations such as: severe dyspnoea, atrial fibrillation, crackles sound, elevated blood pressure of Mrs. Brown, a 78years old female support the diagnosis of an exacerbation of heart failure. The abnormally increased volume of blood in the left ventricle increases pressure back to the left atrium and pulmonary veins. This in turn affects the normal alveolar drainage and favors movement of fluid to the parenchyma of the lungs from the capillaries. This also affect gaseous exchange. Thus, left-sided heart failure leads to severe dyspnea. During heart failure, heart attempts to compensate its lost pumping power by beating at a faster rate to maintain the blood flow throughout the system and causes atrial fibrillation. Probably, this is the same reason behind Mrs. Brown’s elevated pulse rate. As heart fails, Mrs. Brown has developed clinically manifested symptoms as compensatory mechanisms, which take place while failing heart strives to maintain its proper functions. Elevated blood volume hampers the normal pressure of the blood flow and therefore, may clinically manifest elevated blood pressure. Inability of the heart to pump out adequate amount of blood pushes back the blood to the veins, which is taken through the lungs. This further increases pressure buildup within the blood vessels and fluid moves into the alveoli. Such fluid buildup inside the lungs generates crackles sound and is heard on auscultation. Normal SPO2 or blood oxygen saturation level should be ranged between 94%-99% (Iwasaku et al., 2008). But, clinical report showed Mrs. Brown’s SPO2 level was 85%, which is far below the normal range. Oxygen saturation shows how much oxygen is carried by the blood within the system. In case of a heart failure, the heart fails to pump out adequate amount of blood. Hence, over time, inadequate amount of oxygen affects individual organs inside the system that also include the lungs. This further lowers the oxygen saturation level. 

Answer to Question 2:

Two high priority nursing strategies to mange Mrs Brown would be to control cardiac output and supporting her with adequate ventilation and tissue oxygenation. Control cardiac output

Strategies  Rationale
Evaluate heart rate, apical pulse, note dysrhythmia Tachycardia is present to compensate reduced ventricular contractility. Atrial fibrillation is a common dysrhythmia related to heart failure.
Palpate peripheral pulse Reduced cardiac output could be identified by popliteal, radial pulses that are irregular to palpation (Selby & Trupp, 2009).
Monitor blood pressure Blood pressure may be increased due to an increase in systemic vascular resistance. Sometimes, body fails to compensate and intense hypotension may take place.
Inspect cyanosis, skin color If peripheral perfusion reduces, pallor is noticeable, which is secondary to improper cardiac output. Cyanosis may take place in refractory heart failure.

Adequate ventilation and tissue oxygenation

Strategies  Rationale
Auscultate breathing sound, note wheezes and crackles  Shows pulmonary congestion, accumulation of secretions.
Ensure bed rest, elevated bed-head to approximately 30degrees, support arms with pillow Lessens oxygen demand, improves lung inflation
Administer supplemented oxygen, as directed by the doctor  Increases concentration of alveolar oxygen that reduces tissue hypoxemia
Monitor arterial blood gases In pulmonary edema, hypoxemia could be severe and compensatory changes are evident in heart failure.

Answer to Question 3:

  1. Mrs. Brown was administered with furosimide and glyceryl trinitrate. Furosimide is a potent loop diuretic that inhibits reabsorption of water in the nephrone by obstructing the action of socium potassium chloride cotransporter in the loop of Henle. Furosimide reduces intravascular volume that decreases the pressure in central veins, pulmonary vasular and left and right heart flling preassure (Sica, 2007). Venous capacitance raises and the intrapulmonary fluid returns back to circulation. This indicates administration with furosimide in heart failure is highly significant.
  2. Adverse effects of furosemide include ringing in ears, loss of hearing, dark urine, itching, pain in upper stomach radiating to back, vomiting and nausea. Adverse effects of glyceryl trinitrate include dizziness, headache, vomitting, low blood pressure, diarhoea, soreness, and itching (Andersen, 2009). Hence, nurses caring for Mrs. Brown should monitor vital signs to avoid any kinds of side-effects while administering furosemide and glyceryl trinitrate. Besides, both the medicines were amdinisterd intravenously. Hence, the respective care professionals should monitor the presence of inflmmation in the site of insertion. If overllooked, patient may feel pain or it may cause severe infection. The nurses should also check for the presence of any allergic response while administering with these medicines.
  3. Nurses should measure respiratory rate, pulse rate blood pressure, presence of crackling sound on auscultation. If the measures demonstrate normal range, it would indicate that the patient has responded well to the administered drug.
Download Full Sample Here
HIRE EXPERT
Email ID *
Subject
Pages
Deadline